Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 186, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 31, 2007, 5:41 AM CDT for Burnet County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 5:41 AM CDT (10:41 UTC)
- Expired
- May 31, 2007, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 49 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 311041
FFWEWX
TXC053-491-311330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT THU MAY 31 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BURNET COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...MARBLE FALLS...BURNET...BERTRAM...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 830 AM CDT
* AT 540 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A SLOW MOVING CLUSTER OF THUNDERSTORMS OVER NORTHERN BURNET AND
WESTERN WILLIAMSON COUNTIES. THE THUNDERSTORMS WERE MOVING SOUTH AT
10 TO 15 MPH. RAINFALL RATES OF UP TO 2 INCHES AN HOUR WERE
ESTIMATED BY RADAR.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3092 9783 3089 9770 3058 9789 3063 9794
3064 9801 3062 9802 3064 9804 3050 9812
3051 9830 3069 9838 3075 9836 3076 9838
3102 9838 3102 9838 3102 9790
$$1 follow-up statement
000
WGUS74 KEWX 311201
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 AM CDT THU MAY 31 2007
TXC053-491-311330-
BURNET TX-WILLIAMSON TX-
700 AM CDT THU MAY 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
WILLIAMSON AND BURNET COUNTIES...
AT 655 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A WEAKENING CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS
SOUTHERN BURNET..WESTERN WILLIAMSON AND NORTHERN TRAVIS COUNTIES.
MOVEMENT WAS SOUTH AT 15 MPH. HOURLY RAINFALL RATES REMAINED
NEAR 2 INCHES PER HOUR IN THE HEAVIEST STORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JARRELL...
FLORENCE...BURNET...BRIGGS...BARTLETT AND ANDICE
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3092 9783 3079 9740 3046 9764 3049 9782
3063 9794 3064 9801 3062 9802 3064 9804
3050 9812 3051 9830 3069 9838 3075 9836
3076 9838 3102 9838 3102 9838 3102 9790
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:58 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 31, 3:58 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 358 AM CDT THU MAY 31 2007 .DISCUSSION... BEEN WATCHING MCS ON THE NORTHERN BORDER OF OUR CWA. ITS BEEN THREATENING TO MOVE SOUTHWARD...BUT IS HAVING A VERY DIFFICULT TIME OF IT. ITS BEEN PRODUCING HEAVY RAIN AND SOME SEVERE WEATHER. 08Z LAPS ANALYSIS SHOWS AROUND 2500 J/KG OF CAPE...BUT ALSO 65 J/KG OF CIN IN LLANO AND BURNET COUNTIES. IF STORMS MAKE IT HERE THEY WILL BE QUITE STRONG. HAVE INCLUDED A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS AND HEAVY RAIN IN PRE-FIRST PERIOD. ONCE WE DISPOSE OF THE MCS UPPER LEVEL RIDGING WILL CONTROL THE WEATHER FOR THE SHORT TERM. SOUTH TO SOUTHEASTERLY FLOW IN THE BOUNDARY LAYER WILL MEAN HOT AND HUMID DAYS AND WARM OVERNIGHT LOW TEMPS. THESE CONDITIONS WILL PERSIST THROUGH SATURDAY. POPS INCREASE STARTING SUNDAY EVENING WITH THE APPROACH OF A FRONTAL SYSTEM. THE FRONT LOOKS LIKE IT WILL ONLY DROP AS FAR SOUTH AS CENTRAL TEXAS...BUT WILL BE CLOSE ENOUGH TO CAUSE LOW END CHANCE POPS IN OUR NORTHERN COUNTIES. THE FRONT WILL STALL OVER CENTRAL TEXAS KEEPING POPS SLIGHT/CHANCE THROUGH TUESDAY. DONT EXPECT ANY BIG CHANGES IN TEMPS DURING THIS PERIOD AS ANY COLD AIR WILL STAY NORTH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 71 89 71 89 / 10 - - 10 - AUSTIN BERGSTROM INTL AIRPORT 91 70 90 69 90 / 10 - - 10 - DEL RIO INTL AIRPORT 93 73 94 73 93 / 10 - - 10 - SAN ANTONIO INTL AIRPORT 90 70 89 71 89 / 10 - - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/02
Hazardous weather outlook, May 31, 5:14 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT THU MAY 31 2007 TXZ171>173-183>194-202>209-217>225-228-011015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS MAY OCCUR EARLY THIS MORNING ACROSS WILLIAMSON..NORTHERN TRAVIS..BURNET AND LLANO COUNTIES. THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. OTHERWISE.. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:25 AM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.